Need Registration Info? Click Here!

Full Conference Agenda - Day 1

SMX Local & Mobile - San Francisco - July 24-25, 2008

View: At-A-GlanceFull Agenda Day 1Full Agenda Day 2

SMX Local & Mobile - Day 1

Thursday - July 24, 2008
Expo Hall Hours: 10:00am - 7:00pm

7:30am-9:00am
(1 hr 30 min)

Breakfast & Registration

9:00am-9:15am
(15 min)

Welcome
Didn't read the manual? Come to this short introduction to the goals, format and sessions of SMX.

Keynote Address - Frazier Miller, General Manager, Yahoo! Local
Yahoo! Local General Manager Frazier Miller is uniquely qualified to discuss the local search opportunity as the person responsible for setting strategy and direction for Yahoo!'s local properties including Yahoo! Local, Upcoming and Yellow Pages.

Miller will discuss Yahoo!'s vision for weaving local information into users' primary Web starting points, as well as what it means for other local search players. He'll also address the evolving needs of local searchers and how emerging technologies will be applied to search results to deliver the most relevant local content and results.

9:15am-10:00am
(45 min)

Keynote Address - Frazier Miller, General Manager, Yahoo! Local
Yahoo! Local General Manager Frazier Miller is uniquely qualified to discuss the local search opportunity as the person responsible for setting strategy and direction for Yahoo!'s local properties including Yahoo! Local, Upcoming and Yellow Pages.

Miller will discuss Yahoo!'s vision for weaving local information into users' primary Web starting points, as well as what it means for other local search players. He'll also address the evolving needs of local searchers and how emerging technologies will be applied to search results to deliver the most relevant local content and results.

10:00am-10:45am
(45 min)

Expo Hall Grand Opening & Refreshments
Relax after the morning session by touring the expo hall during its grand opening and help yourself to ample, scrumptious refreshments!

10:45am-11:30am
(45 min)

Keynote Address - Gur Kimchi, Principal Architect for Virtual Earth at Microsoft Corp
Gur Kimchi will discuss how (and why) Microsoft is creating a Virtual Earth: from cameras to algorithms to datacenters to developers to end user experiences, and how search marketers can fully understand the opportunities to reach local searchers through this dynamic service.

11:30am-1:00pm
(1 hr 30 min)

Lunch

1:00pm-2:15pm
(1 hr 15 min)

The Big Picture Track

The Local Mobile Search Landscape - The local search and internet yellow pages advertising market will grow to $15 billion by 2012, and mobile search is poised for even more explosive growth, from $80 million today to nearly $5 billion by 2012. Where are the opportunities for search marketers? This session presents data on the current and future state of local mobile marketing around the globe.

Moderator: Greg Sterling, Founding Principal, Sterling Market Intelligence

Speakers:

Kanishka Agarwal, Vice President, Mobile Media, The Nielsen Company
Atif Hussein, Senior Vice President of Mobile Measurement, Comscore
Hanan Lifshitz, CEO, Palore
Dan Miller, Senior Analyst & Founder, Opus Research

Local Search Track

Ranking Tactics For Local Search - The rollout of blended and universal search results has presented even greater opportunities for local search marketers to capture top, and sometimes multiple page one listings. This session looks at cutting edge tactics for capturing top rankings in all the variations of local search listings.

Moderator: Chris Sherman, VP of Event Editorial, Third Door Media, Inc.

Speakers:

Steve Espinosa, Director of Product Development, eLocal Listing
Michael Jensen, Co-Founder, SoloSEO
Gib Olander, Director of Business Development, Localeze
Will Scott, President, Search Influence LLC

2:15pm-2:45pm
(30 min)

Refreshment Break

2:45pm-4:00pm
(1 hr 15 min)

The Big Picture Track

Monetizing Local & Mobile: Who's Making Money? - The numbers are impressive, but who's really getting a return on investment from mobile and local search marketing campaigns? This session looks at what does-and what doesn't-work for running a successful local mobile campaign.

Moderator: Greg Sterling, Founding Principal, Sterling Market Intelligence

Speakers:

Dan Hobin, CEO, G5 Search Marketing
Bryson Meunier, Supervisor, SEO, Resolution Media
David Mihm, Designer + Local Search Marketer, davidmihm.com
Ian White, CEO, Urban Mapping, Inc.

Local Search Track

Local Search 3.0: Engaging the Community - Web Search 3.0 is all about leveraging community to create the best experience, and local search 3.0 is no different. This session looks at how communities are shaping and influencing local search, from the major search engines all the way down to the players specializing on "hyperlocal" niches.

Moderator: Cindy Krum, CEO, MobileMoxie

Speakers:

Paul Ryan, CEO, Done Right!
Jared Simon, Vice President of Corporate Development, TurnHere, Inc.
Josh Walker, CEO, CityVoter, Inc.

4:00pm-4:15pm
(15 min)

Refreshment Break

Lunch

4:15pm-5:30pm
(1 hr 15 min)

The Big Picture Track

The Future of LoMo: Convergence Is Upon Us - Convergence in local and mobile search is happening as technologies like wireless, GPS and broadband increasingly enable real-time local mobile search. These mashups of technology and utility will change the very nature of local search, making it increasingly challenging for search marketers to reach and target an audience. In this roundtable discussion, experts gaze into their crystal balls and speculate about where we'll be in the coming years.

Moderator: Greg Sterling, Founding Principal, Sterling Market Intelligence

Co-Moderator: Chris Sherman, VP of Event Editorial, Third Door Media, Inc.

Speakers:

Heath Clarke, CEO, Local.com
Craig Donato, CEO and co-founder, Oodle
Walt Doyle, CEO, uLocate
Perry Evans, Founder and CEO, Local Matters
Ted Morgan , Founder and CEO, Skyhook Wireless

Local Search Track

Targeting Locals in a Blended Search World - Options for local search marketers have exploded in the past year, from the ability to target "above the fold" local listings in blended search results, to new opportunities with "hyperlocal" services that focus on small towns or even neighborhoods. This session explores how you can broaden your reach to narrow your focus with the local searchers you want to reach.

Moderator: Chris Silver Smith, President, Argent Media

Speakers:

Anupam Gupta, President and CEO, Mixpo
Jim Muller, Tech Lead, Universal Search, Google
Gib Olander, Director of Business Development, Localeze

5:30pm-7:00pm
(1 hr 30 min)

Expo Hall Reception
Join us to talk, relax, have a drink and some snacks while you visit with market-leading exhibitors and sponsors.